How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1379
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I'm ***** *****. My problem is similar to another user...I

Customer Question

Customer: I'm ***** *****. My problem is similar to another user...I am not the least bit interested in sex with my husband. We've been married 12 years and have 4 kids. Sex was great at first, of course, and has suffered with each new baby. Our last baby is now 7 months old and my husband keeps asking when things are going to get better. I honestly don't know what to say, because I don't feel like I'll ever be interested in sex.
JA: Thanks. Can you give me any more details about your issue?
Customer: I started taking Ambien before sex to help me relax after I had baby #3. Now we never have sex without the Ambien, and if we do, it's very robotic and uncomfortable and I just want it to be over.
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $18) to post your type of question to Mental Health Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: Sure
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. I am very sorry that you are having these issues related to not wanting to have sex with your husband. There many possibilities for why this low libido may be occurring such as hormonal or neurochemical changes. Have you discussed this with your OB/GYN and to get a hormone blood test to see if your hormone levels are within normal range? Would you be willing to either go to a psychiatrist for possible medication or a Sex Therapist to discuss this issue?

Customer: replied 1 year ago.
I have talked to my doctor a few years ago about the issue, and I do take medication for depression. I am interested in seeing a sex therapist locally, and have even contacted them, but their fee is too high for me right now. Here is some more background information:
My husband is good looking and hard working. He takes very good care of our family and we are good companions. The problem is we're really just co-parenting roommates. We've had some financial problems and so things are pretty stressful, but we have a very unfulfilled relationship sexually, and I know that disappoints him a lot. I don't know what is wrong with me. I have sexual feelings about other people (and I even have dreams at night that I'm lesbian). This is obviously a major problem for our relationship.
Expert:  Dr. Z replied 1 year ago.

I cannot tell you exactly what is going on without a face to face evaluation unfortunately, but there this does appear to be more of a psychological issues and I do believe that seeing a Sex Therapist will help bring clarity to the problem, but it will not happen over night and will probably take months for you to at least understand what is going on and how to resolve it. There is also a possibility that the medication, especially if it is a SSRI antidepressant, can lower one's libido which can be having a contributory effect to this, but most likely is not the sole cause since you do have some sexual attraction others (including women).

Expert:  Dr. Z replied 1 year ago.

I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.